Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Mar 30, 2021, 11:04 PM CDT for 4 counties in Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2021, 11:04 PM CDT (04:04 UTC)
- Expired
- Mar 30, 2021, 11:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
Counties Cheatham County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN
The radar
The Ft Campbell radar (KHPX), 66 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2196 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
025
WWUS84 KOHX 310404
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
1104 PM CDT Tue Mar 30 2021
TNZ006-023>026-056-057-059-310445-
Hickman TN-Williamson TN-Dickson TN-Humphreys TN-Cheatham TN-
Montgomery TN-Houston TN-Perry TN-
1104 PM CDT Tue Mar 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...SOUTHEASTERN
MONTGOMERY...NORTHWESTERN WILLIAMSON...CENTRAL CHEATHAM...
SOUTHEASTERN HOUSTON...NORTH CENTRAL PERRY...HUMPHREYS AND NORTHERN
HICKMAN COUNTIES UNTIL 1145 PM CDT...
At 1103 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tennessee Ridge to near McEwen to 7 miles
south of Hurricane Mills. Movement was east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Dickson, Ashland City, Waverly, Centerville, White Bluff, Kingston
Springs, Pegram, McEwen, Burns, Hurricane Mills, Fairview, Charlotte,
Vanleer, Slayden, Bon Aqua, Cheatham Dam, Lyles, Bucksnort, Pinewood
and Nunnelly.
This includes the following highways...
Interstate 40 between mile markers 140 and 189.
Interstate 840 between mile markers 1 and 11.
LAT...LON 3646 8723 3623 8702 3588 8714 3578 8789
3606 8780 3625 8781
TIME...MOT...LOC 0403Z 257DEG 43KT 3625 8782 3609 8768 3587 8780
$$
SchaperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Mar 30, 9:12 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Mar 30, 9:12 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Nashville TN 912 PM CDT Tue Mar 30 2021 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Showers continue to develop to our west as a surface frontal boundary lifts northward. Evening balloon here at the office highlighted PWAT values of 1.12", little instability, and shear values around 20-30kts. In terms of severe weather potential, the better dynamics appears to be south of I-40 closer to the AL/TN border and our southwestern counties where some instability could creep in overnight behind the warm front. Can't rule out damaging wind gusts or an isolated tornado, but the overall threat appears to be low. Our main concern heading into the rest of the evening is the flash flooding potential. PWAT values are already up to 1.2" with values as high as 1.6" closer to Memphis. Latest MRMS data from West TN has some rainfall rates of 1" per hour, which would be concerning for our area. Our FFG is very low given our saturated grounds and it will not take a lot to overwhelm some local creeks and streams. Heaviest band of showers will likely enter our NW counties in the next few hours, reach downtown just after midnight, and move towards the Plateau by early morning. Latest CAMs guidance has all of Middle TN receiving 1+" with some areas seeing amounts closer to 2-3". 2-3" would be especially concerning if the heaviest rain bands line up over the swath that saw the most rainfall over the weekend. Flash Flood Watch remains in effect as flash flooding is looking increasingly likely overnight. Heaviest showers will exit the area by mid- morning as our cold front will help move things out swiftly. Could see some lingering showers in the afternoon, but overall the majority of our heavy rainfall will fall overnight. && .AVIATION... 00Z TAF DISCUSSION. Expect decreased flight categories through the TAF period as a line of showers/t'storms (some heavy at times) moves from west to east through the area. Expect for cigs to begin dropping by 04Z at CKV, 06Z for BNA/MQY, and 09Z for CSV associated with periods of SHRA and TSRA. Heaviest downpours could lead to periods of IFR to LIFR vis. Gusty southerly winds will begin to become northerly across the area between 08Z and 14Z beginning with CKV and ending with CSV. Sustained winds in the 10-15kt range with gusts upwards of 15-25kts are expected. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......Adcock AVIATION........Adcock
Hazardous weather outlook, Mar 30, 5:06 AM CDT, 17 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 506 AM CDT Tue Mar 30 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-311015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 506 AM CDT Tue Mar 30 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Flooding along many rivers and streams is ongoing as a result of weekend rainfall event. Some strong to severe thunderstorms may be possible for locations approaching central and western portions of Tennessee River Valley Region tonight. Main concern will be damaging winds. A flash flood watch is in effect for all of middle Tennessee starting this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Several river and stream levels will remain elevated through at least midweek, some continuing through Sunday...with some warnings and advisories continuing also. Some strong to severe thunderstorms may be possible for locations approaching central and western portions of Tennessee River Valley Region through early Wednesday morning. Main concern will be damaging winds. A flash flood watch is in effect for all of Middle Tennessee through Wednesday evening. With already significant saturated ground conditions, 1 to 2 inches...with locally higher amounts around 3 inches...of rainfall possible. Rainfall will cause excess runoff and localized flash flooding, including adding additional water level rises on already elevated area rivers and creeks. It is expected to turn colder late week with several frosty nights. A widespread freeze is expected Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 12
In the hours before
Special weather statement, Mar 30, 11:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1104 PM CDT Tue Mar 30 2021
TNZ006-023>026-056-057-059-310445-
Hickman TN-Williamson TN-Dickson TN-Humphreys TN-Cheatham TN-
Montgomery TN-Houston TN-Perry TN-
1104 PM CDT Tue Mar 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...SOUTHEASTERN
MONTGOMERY...NORTHWESTERN WILLIAMSON...CENTRAL CHEATHAM...
SOUTHEASTERN HOUSTON...NORTH CENTRAL PERRY...HUMPHREYS AND NORTHERN
HICKMAN COUNTIES UNTIL 1145 PM CDT...
At 1103 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tennessee Ridge to near McEwen to 7 miles
south of Hurricane Mills. Movement was east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Dickson, Ashland City, Waverly, Centerville, White Bluff, Kingston
Springs, Pegram, McEwen, Burns, Hurricane Mills, Fairview, Charlotte,
Vanleer, Slayden, Bon Aqua, Cheatham Dam, Lyles, Bucksnort, Pinewood
and Nunnelly.
This includes the following highways...
Interstate 40 between mile markers 140 and 189.
Interstate 840 between mile markers 1 and 11.
LAT...LON 3646 8723 3623 8702 3588 8714 3578 8789
3606 8780 3625 8781
TIME...MOT...LOC 0403Z 257DEG 43KT 3625 8782 3609 8768 3587 8780
SchaperThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:53 PM CDT | River Flood Advisory | OHX | Maury | 10 hr |
| Mar 30, 11:12 PM CDT | Special Weather Statement | OHX | Wayne | 48 min |
| Mar 30, 11:40 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Humphreys, Perry | 2 hr |
| Mar 30, 11:44 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Williamson | 46 min |
| Mar 30, 11:53 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Williamson | 3 hr |
| Mar 30, 11:58 PM CDT | Special Weather Statement | OHX | Lewis, Maury | 47 min |
| Mar 30, 11:59 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 46 min |
| Mar 31, 12:09 AM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 79 min |
| Mar 31, 12:28 AM CDT | Areal Flood Advisory | OHX | Rutherford, Sumner, Trousdale, Wilson | 3 hr |
| Mar 31, 12:39 AM CDT | Special Weather Statement | OHX | Bedford, Giles, Lawrence, Marshall, Maury, Rutherford and 1 more | 66 min |
| Mar 31, 1:28 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 8 hr |
| Mar 31, 2:13 AM CDT | Flash Flood Warning | OHX | Giles, Marshall, Maury | 7 hr |
| Mar 31, 2:55 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Rutherford, Williamson, Wilson | 3 hr |
| Mar 31, 3:35 AM CDT | River Flood Warning | OHX | Davidson | 2 hr |
| Mar 31, 4:19 AM CDT | Areal Flood Advisory | OHX | Bedford, Coffee | 5 hr |
| Mar 31, 7:23 AM CDT | River Flood Advisory | OHX | Hickman | 2 hr |
| Mar 31, 8:17 AM CDT | River Flood Advisory | OHX | Giles | 5 hr |
| Mar 31, 8:42 AM CDT | River Flood Advisory | OHX | Lawrence | 4 hr |
| Mar 31, 9:29 AM CDT | River Flood Advisory | OHX | Davidson, Williamson | 17 hr |
| Mar 31, 1:02 PM CDT | River Flood Advisory | OHX | Perry, Wayne | 25 hr |
| Mar 31, 1:05 PM CDT | River Flood Advisory | OHX | Bedford, Marshall | 11 hr |
| Mar 31, 1:10 PM CDT | River Flood Warning | OHX | Lawrence | 16 hr |
| Mar 31, 1:19 PM CDT | River Flood Warning | OHX | Giles | 15 hr |
| Mar 31, 1:22 PM CDT | River Flood Advisory | OHX | Grundy | 7 hr |
| Mar 31, 1:39 PM CDT | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 19 hr |
| Mar 31, 1:39 PM CDT | Hard Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 43 hr |
| Mar 31, 5:23 PM CDT | River Flood Advisory | OHX | Cheatham, Montgomery | 52 hr |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.